Alert archive / Louisiana / Special Weather Statements in 2012
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Aug 10, 2012, 2:39 AM CDT for Acadia Parish, Allen Parish, Evangeline Parish, Louisiana. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2012, 2:39 AM CDT (07:39 UTC)
- Expired
- Aug 10, 2012, 3:45 AM CDT
- In force
- 66 min
- Issued by
- NWS Lake Charles, LA
Counties Acadia Parish, LA, Allen Parish, LA, Evangeline Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2742 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
903 WWUS84 KLCH 100739 SPSLCH SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 239 AM CDT FRI AUG 10 2012 LAZ027-030>033-042-043-100845- ST. LANDRY LA-EVANGELINE LA-BEAUREGARD LA-ALLEN LA-ACADIA LA- VERNON LA-JEFFERSON DAVIS LA- 239 AM CDT FRI AUG 10 2012 ...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...EVANGELINE... BEAUREGARD...ALLEN...ACADIA...VERNON AND JEFFERSON DAVIS PARISHES UNTIL 345 AM CDT... AT 235 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS FROM 15 MILES NORTH OF MITTIE TO 9 MILES NORTHEAST OF MAMOU...MOVING SOUTH AT 35 MPH. * THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... ALLEN PARISH AIRPORT AND REDDELL BY 245 AM... BOND...GRANT AND CHATAIGNIER BY 250 AM... SAVOY...DURALDE AND OBERLIN BY 300 AM... DRY CREEK AND EUNICE BY 305 AM... THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. LAT...LON 3092 9294 3071 9228 3023 9234 3052 9317 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 10, 12:03 AM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Aug 10, 12:03 AM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1203 AM CDT FRI AUG 10 2012 .DISCUSSION... 06 TAF ISSUANCE. && .AVIATION... SCT/NUM SHRA/TSRA CONTINUES TO MOVE S OVER C LA. WITH THIS ACTIVITY...PLACED TEMPO GROUP FOR +TSRA & IFR VSBY/CEILING THRU 07-08Z. NOT EXPECTING THE ACTIVITY TO REACH LFT/ARA AT THIS TIME. OTHERWISE...VSBY RESTRICTIONS AT LCH DUE TO FU FROM A MARSH FIRE SW OF THE TERMINAL. WILL CONTINUE INTERMITTENT 2-4SM THRU 08Z. OTHERWISE...VFR EXPECTED OVERNIGHT. FOR FRI...AMPLE MOISTURE...SEA BREEZE/OUTFLOW BOUNDARIES...AND NW FLOW PERTURBATIONS EXPECTED OVER THE REGION. THUS...VCTS PLACED IN ALL TERMINALS BY 15Z...WITH PROB30 GROUP FOR SHRA/TSRA & MVFR VSBY/CEILING BEGINNING 18Z FOR BPT/LCH/LFT/ARA...AND 20Z FOR AEX. DML && .PREV DISCUSSION... /ISSUED 844 PM CDT THU AUG 9 2012/ UPDATE... THE MAJORITY OF THE CONVECTION HAS DISSIPATED OVER THE FORECAST AREA WITH THE LOSS OF DAYTIME HEATING. HOWEVER...LATEST UPPER AIR SOUNDING FROM KLCH STILL SHOWS A VERY MOIST AND UNSTABLE ATMOSPHERE IS IN PLACE. WATER VAPOR AND IR SATELLITE SHOW CONVECTION RE-DEVELOPING TO THE NORTH AS SHORT WAVE MOVES SOUTH AND INTERACTS WITH A SURFACE BOUNDARY. WILL KEEP CHANCE POPS GOING FOR THE REMAINDER OF THE EVENING INTO THE OVERNIGHT FOR THE NORTHERN ZONES...AS NORTHERLY FLOW ALOFT WILL PUSH CONVECTION TOWARD UPPER SOUTHEAST TEXAS AND CENTRAL LOUISIANA. ALSO...WILL INSERT CHANCE POPS NEAR THE SOUTH CENTRAL LOUISIANA COAST OVERNIGHT...AS SOME NOCTURNAL SHOWER ACTIVITY MAY RE-DEVELOP ALONG LEFT-OVER MESO-SCALE BOUNDARY IN THAT AREA. RUA PREV DISCUSSION... /ISSUED 636 PM CDT THU AUG 9 2012/ DISCUSSION... 00Z TAF ISSUANCE. AVIATION... SCT/NUM SHRA/TSRA CONTINUES OVER S LA FROM JENNINGS EAST TO JUST NORTH OF LFT/ARA. WITH THIS ACTIVITY MOVING SE...LFT/ARA TERMINALS IN LINE TO POSSIBLY GET AFFECTED WITH TSRA & MVFR VSBY/CEILING THRU 02Z. THE POSSIBILITY OF MVFR VSBY BEFORE SUNRISE FOR LFT/ARA...OTHERWISE...VFR EXPECTED OVERNIGHT. FOR FRI...AMPLE MOISTURE...SEA BREEZE/OUTFLOW BOUNDARIES...AND NW FLOW PERTURBATIONS EXPECTED OVER THE REGION. THUS...VCTS PLACED IN ALL TERMINALS BY 15Z...WITH PROB30 GROUP FOR SHRA/TSRA & MVFR VSBY/CEILING BEGINNING 18Z FOR BPT/LCH/LFT/ARA...AND 20Z FOR AEX. DML PREV DISCUSSION... /ISSUED 343 PM CDT THU AUG 9 2012/ DISCUSSION... SFC ANALYSIS SHOWS HIGH PRESSURE RIDGING ACROSS THE NRN GULF FROM A CENTER OVER THE ATLANTIC NE OF THE BAHAMAS...WHILE A STATIONARY FRONTAL BOUNDARY LIES FROM THE RED RIVER VALLEY ACROSS THE OZARKS TO THE OHIO VALLEY. WATER VAPOR IMAGERY SHOWS A CUT OFF LOW OVER THE GREAT LAKES HELPING FURTHER DIG AN ERN CONUS TROF...WITH A SHORTWAVE CROSSING THE WRN GULF STATES ATTM. COMBO OF THE SHORTWAVE...SEA BREEZE...HEATING AND ABUNDANT MOISTURE HAS LED TO SCATTERED TO NUMEROUS SHOWERS AND STORMS ACROSS THE SRN ZONES... ESPECIALLY OVER ACADIANA...OTHERWISE LOCAL RADARS HAVE BEEN A LITTLE QUIET TODAY. NO SIGNIFICANT CHANGES TO THE INHERITED GRIDS/ZONES. CONVECTION SHOULD DIE OFF SOMEWHAT AFTER SUNSET WITH BEST POPS CONFINED AGAIN TO THE SERN ZONES WHERE BETTER MOISTURE IS PROGGED ALONG WITH LINGERING LIFT FROM THE DEPARTING SHORTWAVE. ANOTHER ROUND OF LATE- NIGHT CONVECTION LOOKS POSSIBLE AS SHORT-RANGE MODELS ALL PROG ANOTHER VORT DEVELOPING JUST NORTH OF THE AREA WHILE THE FRONT SAGS SWD TOWARDS US. BEST POPS FOR THIS TIME FRAME HAVE BEEN KEPT ACROSS THE N-CNTL/NERN ZONES WITH CHANCE POPS. MEANWHILE ADDITIONAL MARITIME NOCTURNAL SHOWERS LOOK LIKELY AS WELL. SCATTERED CONVECTION REMAINS IN THE FORECAST INTO THE EARLY WEEKEND AS THE FRONT OOZES FURTHER SWD WHILE ONE LAST WEAK VORT CROSSES THE REGION. THE FRONT IS PROGGED TO DRIVE AS FAR AS THE I-10 CORRIDOR BEFORE STALLING. DRIER AIR IS PROGGED TO FILTER ACROSS THE FORECAST AREA LATE SATURDAY INTO SUNDAY WITH MINIMAL CONVECTION EXPECTED. BY EARLY IN THE WEEK THE REMNANTS OF THE FRONT SHOULD PUSH NWD WITH INCREASING MOISTURE RETURNING BEHIND IT...LEADING TO A RETURN OF SMALL RAIN CHANCES FOR THE REMAINDER OF THE FORECAST PERIOD. MARINE... SLIGHTLY INCREASED SEAS FROM ERNESTO-BRED SWELL SHOULD BEGIN TO DIMINISH LATER TONIGHT...WITH MAINLY LIGHT SEAS LINGERING THE REST OF THE PERIOD. HIGH PRESSURE OVER THE NRN GULF WILL MAINTAIN MOSTLY LIGHT SRLY FLOW THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... KLCH 76 93 75 92 74 / 20 40 30 20 10 KBPT 77 92 76 92 75 / 20 30 30 20 10 KAEX 76 93 73 93 72 / 30 40 20 20 10 KLFT 76 91 76 92 73 / 30 50 30 30 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 9, 5:26 AM CDT, 21 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 526 AM CDT THU AUG 9 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 101030- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 526 AM CDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. TYPICAL BRIEF HEAVY RAINS AND CONSIDERABLE CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THIS ACTIVITY. NO ORGANIZED SEVERE THUNDERSTORMS ARE ANTICIPATED...BUT A PULSE THUNDERSTORM BRIEFLY REACHING SEVERE LIMITS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE THROUGH FRIDAY AS A WEAK COLD FRONT SLIDES ACROSS THE FORECAST AREA AND STALLS NEAR THE COAST. AS WILL BE THE CASE TODAY...NO ORGANIZED SEVERE THUNDERSTORMS ARE ANTICIPATED....BUT A PULSE THUNDERSTORM BRIEFLY REACHING SEVERE LIMITS CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE REQUIRED. GMZ430-432-435-450-452-455-470-472-475-101030- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 526 AM CDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY...WITH CHANCES LOWERING THROUGH THE WEEKEND AND NEW WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
In the hours before
Special weather statement, Aug 10, 12:31 AM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1231 AM CDT FRI AUG 10 2012 LAZ028-029-032-033-100630- ST. LANDRY LA-RAPIDES LA-EVANGELINE LA-AVOYELLES LA- 1231 AM CDT FRI AUG 10 2012 ...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...RAPIDES...EVANGELINE AND AVOYELLES PARISHES UNTIL 130 AM CDT... AT 1228 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES NORTHWEST OF HESSMER...MOVING SOUTH AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... CHENEYVILLE AND COTTONPORT BY 1245 AM... BUNKIE AND EVERGREEN BY 1255 AM... GOUDEAU BY 115 AM... MORROW AND BIG CANE BY 125 AM... THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. LAT...LON 3079 9197 3085 9235 3117 9227 3115 9206 RUA
Local storm report, Aug 10, 2:34 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
234 AM CDT FRI AUG 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND DMG 10 W WOODWORTH 31.15N 92.67W
08/10/2012 RAPIDES LA PUBLIC
TREE DOWN IN ELMER...RAPIDES PARISH LOUISIANA
&&
JTRARESSpecial weather statement, Aug 10, 2:39 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 239 AM CDT FRI AUG 10 2012 LAZ027-030>033-042-043-100845- ST. LANDRY LA-EVANGELINE LA-BEAUREGARD LA-ALLEN LA-ACADIA LA- VERNON LA-JEFFERSON DAVIS LA- 239 AM CDT FRI AUG 10 2012 ...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...EVANGELINE... BEAUREGARD...ALLEN...ACADIA...VERNON AND JEFFERSON DAVIS PARISHES UNTIL 345 AM CDT... AT 235 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS FROM 15 MILES NORTH OF MITTIE TO 9 MILES NORTHEAST OF MAMOU...MOVING SOUTH AT 35 MPH. * THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... ALLEN PARISH AIRPORT AND REDDELL BY 245 AM... BOND...GRANT AND CHATAIGNIER BY 250 AM... SAVOY...DURALDE AND OBERLIN BY 300 AM... DRY CREEK AND EUNICE BY 305 AM... THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. LAT...LON 3092 9294 3071 9228 3023 9234 3052 9317
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:46 PM CDT | Special Weather Statement | LCH | St. Mary | 59 min |
| Aug 9, 11:18 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 72 min |
| Aug 10, 12:31 AM CDT | Special Weather Statement | LCH | Avoyelles | 59 min |
| Aug 10, 1:34 AM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 35 min |
| Aug 10, 1:49 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline, Rapides | 56 min |
| Aug 10, 5:49 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 56 min |
| Aug 10, 6:29 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles | 37 min |
| Aug 10, 1:42 PM CDT | Special Marine Warning | LCH | 63 min | |
| Aug 10, 2:31 PM CDT | Special Weather Statement | LCH | St. Mary | 59 min |
| Aug 10, 5:18 PM CDT | Special Weather Statement | LCH | Beauregard | 57 min |
| Aug 10, 5:46 PM CDT | Special Weather Statement | LCH | Allen | 59 min |
| Aug 10, 6:43 PM CDT | Special Weather Statement | LCH | Allen, Rapides | 62 min |
| Aug 10, 6:50 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 40 min |
| Aug 10, 3:51 PM CDT | Special Weather Statement | LCH | Jasper, Tyler | 54 min |
| Aug 10, 4:15 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 37 min |
| Aug 10, 4:48 PM CDT | Special Weather Statement | LCH | Hardin, Jasper, Tyler | 72 min |
| Aug 10, 6:01 PM CDT | Special Weather Statement | LCH | Orange | 59 min |
| Aug 10, 6:19 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton, Orange | 41 min |
Nearby
Special Weather Statements in Louisiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.